Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 2, 2025, 9:27 PM PDT for Inyo County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2025, 9:27 PM PDT (04:27 UTC)
- Expired
- Jul 2, 2025, 11:46 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Inyo County, CA
The radar
The Las Vegas radar (KESX), 122 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
600
WGUS55 KVEF 030427
FFWVEF
CAC027-030730-
/O.NEW.KVEF.FF.W.0035.250703T0427Z-250703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
927 PM PDT Wed Jul 2 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Inyo County in south central California...
* Until 1230 AM PDT.
* At 927 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain south of Shoshone, moving north toward Shoshone. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Shoshone and Tecopa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3579 11617 3579 11631 3599 11631 3599 11618
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
244
WGUS75 KVEF 030523
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1023 PM PDT Wed Jul 2 2025
CAC027-030730-
/O.CON.KVEF.FF.W.0035.000000T0000Z-250703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
1023 PM PDT Wed Jul 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT THURSDAY
FOR SOUTHEASTERN INYO COUNTY...
At 1023 PM PDT, Doppler radar indicated thunderstorms had moved away
from the warned area. Very heavy rain fell in Tecopa, and flash
flooding may be ongoing.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Tecopa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3579 11617 3579 11631 3599 11631 3599 11618
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM255 WGUS75 KVEF 030646 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 1146 PM PDT Wed Jul 2 2025 CAC027-030656- /O.CAN.KVEF.FF.W.0035.000000T0000Z-250703T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inyo CA- 1146 PM PDT Wed Jul 2 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN INYO COUNTY... The heavy rain has ended in the Tecopa area. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3579 11617 3579 11631 3599 11631 3599 11618 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:08 PM PDT, 6 hours 19 minutes earlier. Its key messages:
- * Widespread showers and thunderstorms are will continue through the evening as a low pressure system moves through. Sudden strong wind gusts will again be a concern. * Drier conditions resume by Friday with a warming trend heading into next week. * Breezy conditions and low humidity will lead to elevated fire danger for the 4th of July.
Area forecast discussion, Jul 2, 3:08 PM PDT, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 308 PM PDT Wed Jul 2 2025 .KEY MESSAGES... * Widespread showers and thunderstorms are will continue through the evening as a low pressure system moves through. Sudden strong wind gusts will again be a concern. * Drier conditions resume by Friday with a warming trend heading into next week. * Breezy conditions and low humidity will lead to elevated fire danger for the 4th of July. && .DISCUSSION...Today through the Middle of Next Week. Scattered showers and thunderstorms will continue to develop across the region and stream north through the day. The forecast for day remains on track from previous thinking with no significant chances in the expected impacts and thunderstorm areas. Instability increases this afternoon with CAPE over 500-1000 J/Kg developing across southern Nevada and western Arizona. This combined with upper level forcing with an incoming upper level low will result in more widespread and organized thunderstorms versus yesterday. PWATs have increased in the past 24 hours, which inherently would decrease the wind threat compared to yesterday. However, yesterday's set up lacked instability and organized thunderstorm structure, so even though low levels have moistened per the 12Z Las Vegas sounding, there is still an inverted-V signature on the sounding and added instability means there is still a threat for sudden gusty downburst winds today. HREF has a high chance (70%) for wind gusts over 40 MPH with areawide thunderstorms, and a low chance for wind gusts up to 60 MPH centered over southern Nevada. In addition today, with increased moisture and training thunderstorms, heavy rain and isolated flash flooding is possible. The highest risk for heavy rain should be in northern Mohave County where better moisture and instability overlap as well as far southern Clark County where HRRR model radar output suggests training storms. As instability wanes after sunset, precipitation will also diminish. The latest HRRR runs does hang on to precipitation through much of the night in Mohave County which is the outlier compared to other hi-res model runs. However, the HRRR solution does have some meteorological support as the upper level low will be moving into Nevada and increased forcing could allow for additional overnight develop. Later shifts will need to monitor trends as a solution like the HRRR would result in continued heavy rain and isolated lash flood threat overnight. As the low moves eastward and weakens Thursday, drier air will gradually work east. This will result in some lingering activity Thursday afternoon across Mohave County and perhaps Lincoln and Clark Counties. Thunderstorms on Thursday could produce sudden gusty winds but the threat would be lower and more isolated than today. Drier air will sweep through area wide by Friday with temperatures hovering near to slightly below normal over the weekend before a warming trend begins next week. Thunderstorm activity will trend wetter today which should limit the coverage of Dry lightning, though western areas of the Great Basin and parts of the Mojave Desert may still see relatively little rainfall with the storms. Nonetheless, surface dewpoints will keep minimum RH values elevated and help to improve the fire danger somewhat. However, breezy southwesterly winds on Friday will return with much drier air pushing in, and will result in elevated fire danger Friday, just in time for the 4th of July. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...Showers and thunderstorms will continue at times through at least early evening. Lightning, sudden gusty winds, brief heavy rain, and CIGs to 7000ft are possible with thunderstorms today, with the highest risk and confidence for impacts through 01Z. Forecast confidence decreases after 01Z. Most likely, convection will wane after sunset with precipitation ending by 06Z. However, there is a low chance that showers and thunderstorms will impact the valley area and routes to the east through the first part of the night. COnfidence is too low in convection persisting tonight to include past 06Z. After a dry Thursday morning, additional showers and thunderstorms will develop Thursday afternoon in southern Nevada and western Arizona. Thunderstorms on Thursday should be more isolated than today but could still produce lightning, gusty outflow winds, brief heavy rain, and CIGs below 10kft. Outside of convective influences, winds this afternoon will be east to southeast at 8- 10kt, with a few gusts to around 15KT through sunset. Winds will briefly turn north or northeast this evening with gusts up to 20KT before they diminish tonight and follow typical wind trends. Southeast winds will increase again Thursday afternoon but will be a bit lower than today. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...Scattered showers and thunderstorms are expected across the region through this evening. Convection may produce sudden gusty winds and patchy blowing dust with visibility reductions, with the greatest confidence in storms impacting southern Nevada. Thunderstorms are possible at KBIH, the Las Vega Valley TAF sites, and KIFP, with a low risk for thunderstorms at KEED. KDAG should remain dry. Thunderstorm impacts today include lightning, sudden gusty winds, heavy rain, and CIGs to 7000ft. Convection will wane after sunset with precipitation ending overnight and a dry Thursday morning is expected. Additional scattered convection is expected Thursday afternoon with additional thunderstorm impacts possible but should be more isolated Outside of convection, winds will be breezy with gusts to 15-25KT expected, with stronger gusts to around 30kt expected through the Owens Valley and across the Western Mojave. Overnight, winds will diminish and settle out of typical diurnal patterns. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 2, 4:17 PM PDT, 5 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
417 PM PDT Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Tstm Wnd Gst 30 N Mercury 37.09N 116.09W
07/02/2025 M58 MPH Nye NV Mesonet
Beef A04AA observed a 58 mph gust from a
nearby thunderstorm.
&&
JSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:03 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 42 min |
| Jul 2, 9:16 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 44 min |
| Jul 2, 9:51 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 39 min |
| Jul 3, 1:37 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.